Alert archive / New Jersey / Marine Weather Statements in 2008
Marine Weather Statement 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this marine weather statement at Jan 2, 2008, 6:33 PM EST. It took effect at Jan 3, 2008, 12:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 6:33 PM EST (23:33 UTC)
- In effect from
- Jan 3, 2008, 12:00 AM EST
- Expired
- Jan 3, 2008, 4:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KPHI 022333 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 633 PM EST WED JAN 2 2008 ANZ430-431-030900- /X.NEW.KPHI.LO.Y.0001.080103T0500Z-080103T0900Z/ /X.NEW.KPHI.MA.S.0001.080103T0500Z-080103T0900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 633 PM EST WED JAN 2 2008 ...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST THURSDAY. A PERSISTENT DOWN THE BAY FLOW HAS PRODUCED TIDAL DEPARTURES WELL BELOW NORMAL. THIS COULD CAUSE LOW WATER PROBLEMS AT THE TIME OF LOW TIDE LATE TONIGHT. THE GREATER TIDAL DEPARTURES WILL BE IN THE UPPER PART OF DELAWARE BAY. ANOTHER ADDED COMPLICATION WILL BE THE UNSEASONABLY COLD AIR MASS WHICH WILL INCREASE THE POSSIBILITY OF HYPOTHERMIA IF SOMEONE GETS STUCK AND DOES NOT HAVE ADEQUATE PROTECTION FROM THE COLD. MARINERS ARE URGED TO TAKE ALL NECESSARY PRECAUTIONS FOR LOW WATER LEVELS. MAKE SURE THERE IS ENOUGH SLACK IN LINES TO ALLOW FOR LOW WATER...AND WATCH OUT FOR SHALLOWER DRAFTS. IF THE PERSISTENT DOWN THE BAY FLOW CONTINUES, A LOW WATER ADVISORY MIGHT HAVE TO BE EXTENDED FOR SUBSEQUENT LOW TIDES. $$ TFG
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Jan 2, 6:30 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 2, 6:30 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EST WED JAN 2 2008
.SYNOPSIS...
COLD BLUSTERY NORTHWEST WINDS WILL CONTINUE THROUGH TONIGHT AND MUCH
OF THURSDAY AS ARCTIC AIR SURGES INTO THE REGION. HIGH PRESSURE
BUILDING IN FROM THE PLAINS STATES WILL REACH OUR AREA FRIDAY AND
MOVE SLOWLY OFF TO THE EAST OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COLD ARCTIC AIR SURGING INTO OUR AREA HAS ALREADY BROUGHT
CLEARING TO MOST OF THE REGION. SOME CLOUDINESS IS LINGERING
ALONG COASTAL SECTIONS BUT WILL MOVE OFFSHORE DURING THE LATE
AFTERNOON AND EVENING HOURS. SKIES WILL BE MOSTLY CLEAR OVERNIGHT
WITH JUST A SPATTERING OF CLOUDS OVER THE NORTHERN MOUNTAINS.
NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. WIND CHILLS
WILL DROP INTO THE SINGLE DIGITS OVER MOST OF THE FORECAST AREA,
WITH BELOW ZERO READINGS IN THE NORTH, POSSIBLY DROPPING AS LOW
AS 10 BELOW IN THE POCONOS BY DAYBREAK THURSDAY.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS THE HIGH PRESSURE SYSTEM NUDGES IN FROM THE WEST, SKIES WILL
REMAIN MOSTLY CLEAR THROUGH THURSDAY NIGHT, ALTHOUGH THERE WILL
BE A FEW CLOUDS IN THE NORTH. NORTHWEST WINDS WILL CONTINUE
THURSDAY. COMBINING THE WINDS WITH AFTERNOON TEMPERATURES CLIMBING
INTO THE TEENS AND 20S, WILL GIVE WIND CHILLS IN SINGLE DIGITS
NORTH AND IN THE TEENS SOUTH. IN THE POCONOS, WIND CHILLS WILL
STRUGGLE TO REACH ZERO.
THE WINDS WILL DROP OFF THURSDAY NIGHT AS THE HIGH PRESSURE SYSTEM
APPROACHES THE MID ATLANTIC REGION. WITH MOSTLY CLEAR SKIES AND
LIGHT WINDS, TEMPERATURES WILL DROP TO THE 5 TO 15 DEGREE RANGE FOR
MOST OF OUR AREA.
THE HIGH PRESSURE SYSTEM WILL INCH ITS WAY SLOWLY EAST REACHING
THE ATLANTIC COAST LATE FRIDAY NIGHT. TEMPERATURES WILL BEGIN TO
MODERATE SLIGHTLY FRIDAY UNDER SUNNY TO PARTLY SUNNY SKIES WITH
READINGS CLIMBING INTO THE 30S AND LOW 40S. FRIDAY NIGHT WILL SEE
MOSTLY CLEAR SKIES WITH GOOD RADIATING CONDITIONS ONCE AGAIN.
TEMPERATURES WILL BE COLD BUT NOT QUITE AS COLD AS THURSDAY NIGHT.
READINGS WILL RANGE FROM AROUND 10 ABOVE IN THE COLDEST AREAS TO
NEAR 25 IN CENTER CITY PHILADELPHIA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A MILD AND DRY PATTERN IS FORESEEN DURING THE EXTENDED PERIOD.
RIDGING THAT BEGINS DURING THE WEEKEND WILL INTENSIFY EARLY NEXT
WEEK AND PERSIST THROUGH THE MID WEEK TIME FRAME. DAYTIME HIGH
TEMPERATURES WILL RANGE FROM 10 TO 15 DEGREES ABOVE NORMAL ACROSS
THE AREA. AS THIS IS TAKING PLACE A TROUGH OVER THE WESTERN STATES
WILL PROGRESS EASTWARD AND REACH THE MISSISSIPPI VALLEY WEDNESDAY.
THE DRY PERIOD WILL END LATER WEDNESDAY AS LOW PRESSURE SPINS UP
AHEAD OF THE TROUGH AND MOVES UP THE EAST COAST. SLIGHT CHC OF
SHOWERS ARE IN THE GRIDS TUE NIGHT IN THE WARM AIR ADVECTION PATTERN
AHEAD OF THE TROUGH AND CHC SHOWERS ARE IN THE GRIDS FOR WEDNESDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR FORECAST THROUGHOUT THE TAF PERIOD. LATEST TAFS REFLECT PREVIOUS
THINKING OF NOT MUCH SC AS THE FORECASTED SUBSIDENCE INVERSION IS
RATHER LOW EVEN IN UPWIND LOCATIONS FROM ABE AND RDG. THUS NO
CEILINGS AND JUST FEW SC MENTIONED IN ABE AND RDG TIL 08Z. MODEL
GUIDANCE SUGGESTING A SLOW RELAXATION OF THE PRESSURE GRADIENT
(WIND) OVER THE NEXT TWENTY-FOUR HOURS. MOMENTUM TRANSFER WINDS
REMAIN ROBUST THROUGH THE NIGHT WHICH MEANS WE WILL KEEP SOME
GUSTINESS GOING. THE LATEST NAM FORECAST SOUNDINGS FOR THURSDAY
MORNING SUGGEST THERE MAY BE A TWO HOUR WINDOW OF OPPORTUNITY WHERE
WIND GUSTS MIGHT REACH THE 30S AGAIN. NOT REFLECTED IN THE CURRENT
TAFS BECAUSE THE GFS FORECAST SOUNDINGS ARE NOT SHOWING THE SAME.
WINDS SHOULD DECREASE LATE IN THE DAY. NO CIGS EXPECTED THROUGH THE
FORECAST PERIOD. ON THURSDAY DAY THE FORECAST CONVECTIVE TEMPS ARE
PRETTY HIGH AND IF WE SEE ANY CLOUDS IT SHOULD BE SOME CIRRUS LATE
IN THE DAY. NO VISIBILITY RESTRICTIONS.
BEYOND THE FORECAST PERIOD, DRY WX IS EXPECTED AS HIGH PRESSURE
DOMINATES.
&&
.MARINE...
THE GUSTY WINDS HAVE CONTINUED THROUGH THE AFTN AND SHOULD CONTINUE
TO PICKUP A BIT MORE THIS EVENING WHEN GALE FORCE GUSTS ARE
EXPECTED. IN THE EVENING UPDATE WE WILL ADD LIGHT FREEZING SPRAY.
THIS MAY NOT BE A PROBLEM FOR POINTS NEAR 20 MILES OFFSHORE AS WATER
TEMPS ARE NEAR 50, BUT NEARSHORE WATERS ARE CLOSER TO 40F AND OUR
PROGRAM SUGGEST LIGHT FREEZING SPRAY IS POSSIBLE. THE GUSTY WINDS
WILL CONTINUE THROUGH THE NIGHT AS COLD AIR CONTINUES TO MOVE OVER
THE WARMER WATERS WITH A STRONG GRADIENT JUST OFF THE SURFACE. ON
THURSDAY MORNING, THE WINDS SHOULD DECREASE ENOUGH ON THE UPPER
PORTION OF DELAWARE BAY THE THE GALE WARNING SHOULD BE REPLACE WITH
A SCA, ON THE OCEAN AND LOWER BAY, GALES ARE ANTICIPATED UNTIL THU
EVENING. WINDS SHOULD CONTINUE TO DECREASE THURSDAY NIGHT WITH
SPEEDS EXPECTED TO DROP BELOW 25 KT BY FRIDAY. TRANQUIL WEATHER IS
THEN FORECAST THROUGH THE WEEKEND.
&&
.TIDES...
THE RIGHT DOWN THE BAY FLOW HAS CAUSED A RAPID INCREASE IN TIDAL
DEPARTURES OVER THE LAST SIX HOURS ON THE NEGATIVE SIDE TO REACH 3
FEET BELOW PREDICTED HEIGHTS IN THE UPPER DELAWARE BAY. TIDAL
DEPARTURES ON THE DELAWARE RIVER ARE AVERAGING ABOUT TWO FEET BELOW
NORMAL. IN CHESAPEAKE BAY THEY ARE LESS THAN TWO FEET BELOW NORMAL
AND BECAUSE THE WINDS ARE NW VS W THEY ARE NOT THAT FAR FROM NORMAL
ON THE OCEANSIDE. WE NEED DEPARTURES OF GREATER THAN TWO FEET BELOW
NORMAL IN GENERAL TO INITIATE LOW WATER PROBLEMS. AS SUCH THIS WILL
BE REACHED IN DELAWARE BAY AND SHOULD BE REACHED ON THE RIVER. WE
WILL ISSUE A LOW WATER ADVISORY FOR THE BAY AND AN SPS FOR THE
RIVER. ELSEWHERE THROUGH THIS LOW TIDE CYCLE, NO PROBLEMS ARE
EXPECTED. THE ENSUING LOW TIDE MIGHT ALSO BE A PROBLEM WHICH WE WILL
MENTION IN THE STATEMENT.
&&
.EQUIPMENT...
THE WSR-88D AT KDIX IS BACK UP.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ431-450>455.
LOW WATER ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY FOR ANZ430-431.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR ANZ430.
&&
SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...PO/RPW
AVIATION...STAUBER/GIGI
MARINE...STAUBER/GIGI
TIDES...GIGI
EQUIPMENT...STAUBER/GIGIHazardous weather outlook, Jan 2, 3:51 AM EST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EST WED JAN 2 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-030900- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 351 AM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-030900- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 AM EST WED JAN 2 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-030900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 351 AM EST WED JAN 2 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:33 PM EST | Low Water Advisory | PHI | 9 hr |
Nearby
Marine Weather Statements in New Jersey, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.